Alert archive / Wisconsin / River Flood Warnings in 2010

River Flood Warning 50, NWS Milwaukee, WI

August 14, 2010Lafayette County, Wisconsin

NWS Milwaukee, WI issued this river flood warning at Aug 14, 2010, 10:25 AM CDT for Lafayette County, Wisconsin. It took effect at Aug 14, 2010, 3:58 PM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Aug 14, 2010, 10:25 AM CDT (15:25 UTC)
In effect from
Aug 14, 2010, 3:58 PM CDT
Expired
Aug 15, 2010, 5:30 AM CDT
In force
14 hr
Issued by
NWS Milwaukee, WI
Flood severity
Minor

County Lafayette County, WI

The radar

The Quad Cities radar (KDVN), 122 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pecatonica River near Blanchardville (BCHW3).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05433000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Aug 14, 3:27 AM CDT, 6 hours 58 minutes earlier.

Area forecast discussion, Aug 14, 3:27 AM CDT, 6 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
327 AM CDT SAT AUG 14 2010

.DISCUSSION...FORECAST FOCUS ON ASSESSING ANY PRECIP CHANCES TODAY
AND THIS EVENING...THEN INCOMING DRIER AIRMASS FOR SUNDAY INTO
MONDAY.

TODAY- CONFIDENCE...MEDIUM
SURFACE/850 TROUGH AXES STILL TO THE WEST WITH PLENTY OF MOISTURE
STILL AVAILABLE. MAIN CONVECTIVE FOCUS TO OUR SOUTH THIS MORNING. A
FEW SHRA HAVE POPPED UP HERE AND THERE. THE FAVORABLE FACTORS FOR
REDEVELOPMENT INCLUDE THE LOW LEVEL BOUNDARIES...850 TO SURFACE AND
INSTABILITY. HOWEVER MODEL SOUNDINGS SHOWING MUCH OF CAPE ABOVE 10K
FEET. VERY DRY AIR THROUGH A GOOD DEPTH OF THE SOUNDING. GFS
SOUNDINGS NOT IMPRESSIVE AT ALL. IN THE UPPER LEVELS...SHORTWAVE
ENERGY WILL FOCUS TO OUR NORTHWEST. BOTTOM LINE...NOT MUCH REASON TO
STRAY FROM GOING FORECAST AND THE LOW MAV/MET POPS.

TONIGHT- CONFIDENCE...MEDIUM
SHORTWAVE ENERGY SWINGS INTO THE AREA LATE ALONG WITH THE 850
TROUGH...SO WILL NEED SMALL POPS TO HANDLE THIS. THESE FEATURES NOT
COMING THROUGH AT PEAK HEATING/INSTABILITY TIME SO WILL NOT GO
TOO ROBUST ON POPS.

SUNDAY- CONFIDENCE...MEDIUM
COOLER AND DRIER AIRMASS INVADES THE AREA. BROADLY CYCLONIC FLOW
ALOFT WITH ELONGATED/SHEARED VORTICITY. SOUNDINGS LOOK VERY DRY AND
STABLE SO WILL LEAVE DRY FORECAST INTACT.

MONDAY- CONFIDENCE...MEDIUM
BROADLY CYCLONIC WNW UPPER FLOW CONTINUES WITH DRY AIRMASS. GFS
SOUNDING SHOWS JUST A BIT OF MOISTURE AROUND 7K FEET...WHILE NAM
BONE DRY.

TUESDAY- CONFIDENCE...MEDIUM
SURFACE/850 MILLIBAR RIDGE WILL HOLD. NOT MUCH TO LATCH ONTO WITHIN
THE WNW UPPER FLOW.

TUESDAY NIGHT INTO WEDNESDAY- CONFIDENCE...LOW
00Z ECMWF IMPLYING THE HIGH WILL STILL DOMINATE THIS PERIOD WHILE
THE GFS SHOWS A FRONTAL BOUNDARY SAGGING INTO THE AREA FROM THE
NORTHWEST. FOR NOW WILL LEAVE OUR GOING SLIGHT CHANCE POPS.

&&

.AVIATION...AREAS OF MVFR AND PATCHY IFR CIGS/VSBYS IN FOG.
HOWEVER AC/CI SHIELD FROM MCS MOVING ACROSS IL SHOULD KEEP IFR
FROM BECOMING WIDESPREAD. SHOWERS MAY BRUSH FAR SOUTHERN WISCONSIN
FROM THE MCS. ELSEWHERE JUST ISOLATED SHOWERS.

CLOUD SHIELD SHOULD PUSH OFF TO THE EAST THIS MORNING.  WATER VAPOR
IMAGE SHOWING EXTENSIVE MID LEVEL DRYING.  NAM SOUNDINGS INDICATE
SURFACE BASED CAPES OF 3000 J/KG THIS AFTERNOON BUT NO LIFT/TRIGGER
DUE TO WEAK FLOW.  GFS AND RUC SOUNDINGS SHOW A MORE EXTENSIVE CAP
AND CAPE OF AROUND 1000 TO 1700 J/KG.  A BIT MORE LOW LEVEL MOISTURE
BUT STILL EXTENSIVE MID LEVEL DRYING.  WILL LEAVE ANY THUNDERSTORMS
OUT OF FORECAST THIS AFTERNOON DUE TO LACK OF FORCING.

TONIGHT MID LEVEL TROF OVER THE NORTHERN PLAINS DOES PUSH INTO
WISCONSIN.  AS SUCH THE CHANCE OF THUNDERSTORMS WILL INCREASE...BUT
STILL REMAIN IN THE CHANCE CATEGORY.

PATCHY IFR/LIFR CIGS/FOG EXPECTED OVERNIGHT.

&&

.MARINE...WEAK SOUTH TO SOUTHEAST SURFACE FLOW BUT EXTENSIVE
MID/HIGH CLOUDS SHOULD KEEP FOG AREAS RATHER PATCHY EARLY THIS
MORNING.

FOG MAY BE MORE WIDESPREAD LATE TONIGHT/EARLY SUNDAY MORNING...BUT
WINDS BECOMING MORE NORTHWEST SO ANY FOG WOULD QUICKLY MIX OUT ALONG
SHORE AREAS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...COLLAR
AVIATION/MARINE...HENTZ
Hazardous weather outlook, Aug 14, 3:44 AM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
344 AM CDT SAT AUG 14 2010

WIZ046-047-051-052-056>060-062>072-150845-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
344 AM CDT SAT AUG 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A VERY WARM AND HUMID AIRMASS WILL REMAIN IN PLACE TODAY...WITH
HEAT INDEX VALUES IN THE 90S.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND
TONIGHT AS A COLD FRONT APPROACHES AND MOVES ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ643>646-150845-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
344 AM CDT SAT AUG 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND
TONIGHT AS A COLD FRONT APPROACHES AND MOVES ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AND
WEDNESDAY.

HENTZ

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 10:25 AM CDTRiver Flood WarningMKXSauk23 hr

Nearby

River Flood Warnings in Wisconsin, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.